Alert archive / Nevada / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 91, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 10, 2022, 3:20 PM PDT for Esmeralda County, Nevada. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2022, 3:20 PM PDT (22:20 UTC)
- Expired
- Sep 10, 2022, 4:15 PM PDT
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Esmeralda County, NV
The radar
The Reno radar (KRGX), 231 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5448 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WUUS55 KVEF 102220
SVRVEF
NVC009-102315-
/O.NEW.KVEF.SV.W.0091.220910T2220Z-220910T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
320 PM PDT Sat Sep 10 2022
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central Esmeralda County in south central Nevada...
* Until 415 PM PDT.
* At 318 PM PDT, a severe thunderstorm was located near Coaldale,
moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Coaldale, Interstate 6 and Interstate 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3800 11824 3813 11808 3805 11776 3784 11781
3789 11828
TIME...MOT...LOC 2218Z 104DEG 10KT 3796 11789
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
VARIAN2 follow-up statements
979
WWUS55 KVEF 102239
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
339 PM PDT Sat Sep 10 2022
NVC009-102315-
/O.CON.KVEF.SV.W.0091.000000T0000Z-220910T2315Z/
Esmeralda NV-
339 PM PDT Sat Sep 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR WEST CENTRAL ESMERALDA COUNTY...
At 339 PM PDT, a severe thunderstorm was located near Coaldale,
moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
Locations impacted include...
Coaldale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3800 11824 3813 11808 3805 11776 3784 11781
3789 11828
TIME...MOT...LOC 2239Z 104DEG 10KT 3797 11796
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
VARIAN782
WWUS55 KVEF 102309
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
409 PM PDT Sat Sep 10 2022
NVC009-102319-
/O.EXP.KVEF.SV.W.0091.000000T0000Z-220910T2315Z/
Esmeralda NV-
409 PM PDT Sat Sep 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ESMERALDA COUNTY
WILL EXPIRE AT 415 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3800 11824 3813 11808 3805 11776 3784 11781
3789 11828
TIME...MOT...LOC 2309Z 104DEG 10KT 3799 11805
$$
VARIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:55 PM PDT, 25 minutes earlier.
Area forecast discussion, Sep 10, 2:55 PM PDT, 25 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 255 PM PDT Sat Sep 10 2022 .SYNOPSIS...Deep moisture from the remnants of Kay will fuel scattered thunderstorms with heavy rain through this evening. Scattered thunderstorms are expected again Sunday, and then the heavy rain threat will likely ramp up again Monday and Tuesday as the remnant circulation of Kay moves inland. Southwest flow should finally bring a drying trend late in the week. && .SHORT TERM...through Sunday night. Active weather ongoing this afternoon in two loosely organized arcs. One was just starting to produce rain in the Morongo Basin, while the other stretched from Inyo County through Esmeralda, Nye, southern Lincoln, Clark, and Mohave counties. Several convective warnings have been issued within this arc, and one sensor near Meadview, AZ recorded an impressive 1.14" of rain in 15 minutes. In between the arcs, shallow cumulus were prevalent but having a hard time deepening. Temperatures were running substantially cooler than 24 hours ago, resulting in much less instability. High resolution models are still having a hard time resolving many details and are jumping around quite a bit from run to run. With this in mind, can't really rule out isolated heavy rain in any of the Flood Watch area, so will let it ride. For Sunday, precipitable water drops by about half an inch CWA-wide, so even though thunderstorm chances will persist, the threat for heavy rain and flooding will be less, so chose not to extend the Watch. .LONG TERM...Monday through Friday. On Monday, ridging over Utah will weaken and push eastward as the trough associated with the remnants of former Hurricane Kay push inland. NBM PoPs encompass our entire forecast area on Monday, as the center of the low passes directly overhead. PoPs continue through midweek, slowly shifting northeastward as upper-level flow ushers the moisture away. Thereafter, a much welcomed, dry southwesterly flow will set up over the region. Shortwave propagations will likely increase afternoon breeziness in the latter half of the week, but otherwise, dry conditions are expected with PWAT values dropping below an inch areawide. Temperatures will cool as well, with below-average temperatures expected through the forecast period. There is a good deal of uncertainty in the extended period, but the NBM seems to be latching onto the 'Return of the High' solution, with temperatures increasing back to above-average next weekend. && .AVIATION...For Harry Reid...Storms east of town have disrupted the wind field this afternoon. If these storms impact the terminal, which is possible through about 02Z, erratic winds and lower ceilings will be concerns. After sunset, it may take winds several hours to come around to the usual south southwest drainage direction because of the storms' influences. Thunderstorms are expected to pop over the mountains Sunday, with very small chances of affecting the terminal. Monday and Tuesday could see greater chances of thunderstorms affecting the terminal, with both daytime and nighttime storms possible. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will continue through this evening, most numerous over Inyo County California, southern Nevada, and Mohave County Arizona. These storms will produce erratic gusty winds, heavy rain, and low ceilings with terrain obscuration. Storms should be less numerous Sunday and mostly over the mountains, with the same threats of erratic gusty winds, heavy rain, and low ceilings. More numerous storms are expected Monday and Tuesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Varian AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:36 PM PDT | Areal Flood Advisory | VEF | Lincoln | 79 min |
| Sep 10, 8:58 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 10, 9:51 AM PDT | Flash Flood Warning | VEF | Clark | 114 min |
| Sep 10, 1:00 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 10, 1:38 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda, Nye | 67 min |
| Sep 10, 2:27 PM PDT | Flash Flood Warning | VEF | Lincoln | 107 min |
| Sep 10, 3:26 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Sep 10, 3:47 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda, Nye | 43 min |
| Sep 10, 4:05 PM PDT | Flash Flood Warning | VEF | Nye | 4 hr |
| Sep 10, 4:07 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Sep 10, 4:20 PM PDT | Flash Flood Warning | VEF | Lincoln | 115 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.